MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT BLUNT TIP 12X100 SMOOTH; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT BLUNT TIP 12X100 SMOOTH; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 2H12LP
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown laparoscopic surgery, the device was once removed to take a ¿specimen, and when trying to insert again, it was cracked.There was no effect on the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/22/2025.D4 batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.B3: unknown; captured as awareness date.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please specify how the device was damaged? was the sleeve damaged? was the housing damaged? was there any seal damaged? any visible broken part? did any pieces fall into the patient? if yes, were they retrieved? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/30/2025.Additional information received: 1.Could you please specify how the device was damaged? currently, unknown.We will attached the photos soon.2.Was the sleeve damaged? currently, unknown.3.Was the housing damaged? currently, unknown.4.Was there any seal damaged? currently, unknown.5.Any visible broken part? currently, unknown.6.Did any pieces fall into the patient? no.7.If yes, were they retrieved? n/a.The adjusting locking cam and its surrounding area were cracked.-the breakage occurred outside the body, so both the doctor and nurse think that there is nothing left inside the body.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/5/2025.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from 2h12lp device was received.In addition, the cam and olive cap were returned inside aplastic bag.As each device is visually inspected and functionally tested during the manufacturing process, no conclusion could be reached as to what might have caused the reported event.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what might have caused the reported event.The damaged on the olive plug assembly , it is possible that the damaged was due to an improper handling of the device.Device history review he manufacturing records couldn't be reviewed as the batch number is unknown.Additional information was requested and the following was obtained: -the adjusting locking cam and its surrounding area were cracked.-the breakage occurred outside the body, so both the doctor and nurse think that there is nothing left inside the body.

Brand Name
OPT BLUNT TIP 12X100 SMOOTH
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23356406
Report Number3005075853-2025-08171
Device Sequence Number8860996
Product Code GCJ
UDI-Device Identifier10705036014256
UDI-Public10705036014256
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2H12LP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer10/29/2025
11/12/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date10/30/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown